Curvature flows on surfaces
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Tome 1 (2002) no. 2, p. 247-274
Prompted by recent work of Xiuxiong Chen, a unified approach to the Hamilton-Ricci and Calabi flows on a closed, compact surface is presented, recovering global existence and exponentially fast asymptotic convergence from concentration-compactness results for conformal metrics.
Classification:  35K22,  35K55,  58G11
@article{ASNSP_2002_5_1_2_247_0,
     author = {Struwe, Micha\"el},
     title = {Curvature flows on surfaces},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola normale superiore},
     volume = {Ser. 5, 1},
     number = {2},
     year = {2002},
     pages = {247-274},
     zbl = {1150.53025},
     mrnumber = {1991140},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2002_5_1_2_247_0}
}
Struwe, Michael. Curvature flows on surfaces. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Tome 1 (2002) no. 2, pp. 247-274. http://www.numdam.org/item/ASNSP_2002_5_1_2_247_0/

[1] Th. Aubin, “Some Nonlinear Problems in Riemannian Geometry”, Monographs in Mathematics, Springer, 1998. | MR 1636569 | Zbl 0896.53003

[2] Th. Aubin, Meilleures constantes dans le théorème d'inclusion de Sobolev et un théorème de Fredholm non linéaire pour la transformation conforme de la courbure scalaire, J. Funct. Anal. 32 (1979), 148-174. | MR 534672 | Zbl 0411.46019

[3] S. Bando - T. Mabuchi, Uniqueness of Einstein Kähler metrics modulo connected group actions, In: “Proc. Algebraic geometry”, Sendai (1985), Adv. Stud. Pure Math. 10 (1987), 11-40. | MR 946233 | Zbl 0641.53065

[4] J. Bartz - M. Struwe - R. Ye, A new approach to the Ricci flow on S 2 , Ann. Cl. Sci. (4) Scuola Norm. Sup. Pisa, 21 (1994), 475-482. | Numdam | MR 1310637 | Zbl 0818.53050

[5] M. Berger, “Geometry II”, Universitext, Springer, 1987. | MR 882916 | Zbl 0606.51001

[6] H. Brezis - F. Merle, Uniform estimates and blow-up behavior for solutions of -Δu=V(x)e u in two dimensions, Comm. Paretial Differential Equations 16 (1991), 1223-1253. | MR 1132783 | Zbl 0746.35006

[7] E. Calabi, Extremal Kähler metrics, In: “Seminar on differential geometry”, S. T. Yau (ed.), Princeton University Press, 1982. | MR 645743 | Zbl 0487.53057

[8] S.-Y. A. Chang, The Moser-Onofri inequality and applications to some problems in conformal geometry, In: “Nonlinear partial differential equations in differential geometry”, R. Hardt - M. Wolf (eds.), IAS/Park City Math. Ser. 2 (1996), 65-125. | MR 1369587 | Zbl 0924.58106

[9] X. X. Chen, Calabi flow in Riemann surface revisited: A new point of view, Intern. Math. Res. Notices No. 6 (2001), 275-297. | MR 1820328 | Zbl 1078.53065

[10] X. X. Chen, Weak limits of Riemannian metrics in surfaces with integral curvature bounds, Calc. Var. Partial Differential Equations 6 (1998), 189-226. | MR 1614627 | Zbl 0894.53040

[11] B. Chow, The Ricci-Hamilton flow on the 2-sphere, J. Diff. Geom. 24 (1986), 153-179.

[12] P. Chrusciel, Semi-global existence and convergence of solutions of the Robinson-Trautman (2-dimensional Calabi) equation, Comm. Math. Phys. 137 (1991), 289-313. | MR 1101689 | Zbl 0729.53071

[13] D. De Turck, Deforming metrics in the direction of their Ricci tensors, J. Diff. Geom. 18 (1983), 157-162. | MR 697987 | Zbl 0517.53044

[14] R. Hamilton, The Ricci flow on surfaces, Contemp. Math. 71 (1988), 237-262. | MR 954419 | Zbl 0663.53031

[15] J. Kazdan - F. Warner, Curvature functions for compact 2-manifolds, Ann. of Math. 99 (1974), 14-47. | MR 343205 | Zbl 0273.53034

[16] J. Moser, On a nonlinear problem in differential geometry, In: “Dynamical systems”, M. Peixoto (ed.), Academic Press, 1973. | MR 339258 | Zbl 0275.53027

[17] A. Polden, Curves and surfaces of least total curvature and fourth order flows, Ph. D. thesis, Tübingen, 1996.

[18] I. Robinson - A. Trautman, Spherical gravitational waves, Phys. Rev. Lett. 4 (1960), 431-432 | Zbl 0093.43304

[19] H. Schwetlick, Higher order curvature flows on Riemannian surfaces, preprint, 2000.

[20] D. Singleton, Ph. D. thesis, Monash University, 1990; confer also: On global existence and convergence of vacuum Robinson-Trautman solutions, Class. Quantum Grav. 7 (1990), 1333-1343. | MR 1064183 | Zbl 0702.53061

[21] N. S. Trudinger, On embeddings into Orlicz spaces and some applications, J. Math. Mech. 17 (1967), 473-483. | MR 216286 | Zbl 0163.36402

[22] R. Ye, Global existence and convergence of the Yamabe flow, J. Differential Geom. 39 (1994), 35-50. | MR 1258912 | Zbl 0846.53027